MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE II BROACH HANDL

EXACTECH, INC. EQUINOXE II BROACH HANDL
Catalog Number 301-05-01
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
As reported, during the impaction of a preserve stem broach, the doctor suddenly stopped and had a piece of the broach handle in his hand.The piece came off the side of the broach handle, not the broach.He did not believe that there was a retractor pressing against the broach handle at the time of impaction.He removed the piece of metal, and continued to impact to the next size broach, using the same broach handle with no issues.He finished the case with the same broach handle and had no other issues.I am returning the broach handle for further inspection.The piece of the broach handle broke, fell into the patient, and then removed by the doctor by hand.We had to examine the piece to ensure it was from the broach handle and that everything was removed properly.Patient was last known to be in stable condition following the event.The device will be returned.
 
Additional Manufacturer Narrative
Section h10: (h3) per the hhe, the most probable root cause of the reported event is design-related.The handle body subcomponent 301-300- 01 is a single body construction.However, the bridge feature that is fracturing is relatively thin (.035) and thus potentially susceptible to fracture.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were corrected: h6.The complaint device was evaluated, and the reported event was confirmed.The evaluation identified.(high level observation that led them to associate the device with the capa: " the instrument was fracture").A definitive root cause was unable to be determined at this time; however, further investigation into the reported event is being conducted through our capa process.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The complaint device was evaluated, and the reported event was confirmed.The evaluation identified.(high level observation that led them to associate the device with the capa: " the instrument was fracture").A definitive root cause was unable to be determined at this time; however, further investigation into the reported event is being conducted through our capa process.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE II BROACH HANDL
Common Device Name
EQUINOXE II BROACH HANDL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
gainesville, FL 32653
3523771140
MDR Report Key11364436
Report Number1038671-2021-00065
Device Sequence Number2660660
Product Code LXH
UDI-Device Identifier10885862530479
UDI-Public10885862530479
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K061454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number301-05-01
Device Lot Number264005002
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer04/19/2021
02/17/2025
02/17/2025
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date04/16/2021
03/13/2025
03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale